A Caltech Library Service

Optimal Codes for the q-ary Deletion Channel

Sima, Jin and Gabrys, Ryan and Bruck, Jehoshua (2020) Optimal Codes for the q-ary Deletion Channel. In: 2020 IEEE International Symposium on Information Theory (ISIT). IEEE , Piscataway, NJ, pp. 740-745. ISBN 9781728164328.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


The problem of constructing optimal multiple deletion correcting codes has long been open until recent break-through for binary cases. Yet comparatively less progress was made in the non-binary counterpart, with the only rate one non-binary deletion codes being Tenengolts’ construction that corrects single deletion. In this paper, we present several q-ary t-deletion correcting codes of length n that achieve optimal redundancy up to a factor of a constant, based on the value of the alphabet size q. For small q, our constructions have O(n^(2t) q^t) encoding/decoding complexity. For large q, we take a different approach and the construction has polynomial time complexity.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Sima, Jin0000-0003-4588-9790
Bruck, Jehoshua0000-0001-8474-0812
Additional Information:© 2020 IEEE. This work was supported in part by NSF grants CCF-1816965 and CCF-1717884.
Funding AgencyGrant Number
Record Number:CaltechAUTHORS:20200831-150933262
Persistent URL:
Official Citation:J. Sima, R. Gabrys and J. Bruck, "Optimal Codes for the q-ary Deletion Channel," 2020 IEEE International Symposium on Information Theory (ISIT), Los Angeles, CA, USA, 2020, pp. 740-745, doi: 10.1109/ISIT44484.2020.9174241
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:105183
Deposited By: Tony Diaz
Deposited On:08 Sep 2020 19:18
Last Modified:16 Nov 2021 18:40

Repository Staff Only: item control page